| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 25(4); 2014 > Article
Journal of The Korean Society of Emergency Medicine 2014;25(4): 476-479.
Two Successfully Treated Cases of Pulmonary Fibrosis Due to Paraquat Poisoning
Woong Ki Lee, Choong Sil Seong, Byung Sun Kim, Hye Mi Choi, Hyeuk Soo Lee, Hyun Ju Yoon, Jeong Gwan Kim, Mi Sook Lee, Kwang Young Lee, In O Sun
1Division of Nephrology, Department of Internal Medicine, Presbyterian Medical Center, Jeonju, Korea. inogood@daum.net
2Department of Radiology, Presbyterian Medical Center, Jeonju, Korea.
ABSTRACT
Paraquat poisoning can cause severe multiple organ failure involving the kidneys, liver, lungs, adrenals, and central nervous system. The toxic effect of paraquat on the lung manifests as pulmonary edema, hypoxia, respiratory failure, and pulmonary fibrosis. However, optimal guidelines for treatment of lung fibrosis following paraquat ingestion are not available. We experienced two cases, a 45-year-old Korean male and a 66-year-old Korean male, who visited the emergency center because of paraquat poisoning. They initially received methylprednisolone pulse therapy and cyclophosphamide. Then they experienced pulmonary fibrosis approximately 10 days after admission during renal recovery. Although steroid pulse therapy with cyclophosphamide was reported to reduce mortality due to paraquat poisoning, the side effects of cyclophosphamide treatment were concerning in our patients, who had already received cyclophosphamide. Therefore, we decided to repeat steroid pulse therapy without cyclophosphamide. Fortunately, pulmonary fibrosis in these two patients resolved after repeated steroid pulse therapy. Thus, steroid pulse therapy alone could benefit patients with lung fibrosis, who have already received steroid and cyclophosphamide treatment. Herein, we report on two cases of pulmonary fibrosis due to paraquat poisoning that were treated successfully with repeated steroid pulse therapy.
Key words: Pulmonary fibrosis, Paraquat, Steroids
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,467
View
18
Download
Related article
Predictive Factors of Prognosis in Paraquat Poisoning  2004 April;15(2)
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: dlskdud416@naver.com
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI